Question: I’m 25 years old and have been using Minoxidil for around 5 years. When I first started taking it thickened up my hair quite a lot and has maintained it since then. Now my hair seems to be beginning to fall out again – not at the rate it was before I was using Minoxidil but slowly but surely the condition seems to be deteriorating. What would you advise I do?
Answer: This is quite a common occurrence and there could be a few reasons: As you age throughout your 20’s the DHT can build up and cause hair loss to be more excessive. Had you not used Minoxidil it is likely you would be almost bald by now, if not in the next couple of years. But as the hormones causing hair loss build up the hair can start thinning again, even if you are on treatment that previously prevented it.
Another cause could be stress, which can sometimes cause hair loss due to a condition called Telogen Effluvium or speed up the process of genetic hair loss (male pattern hair loss).
The best option would be to add Propecia to your treatment regime, and perhaps a booster such as LaserComb or a natural supplement (or both). This will most likely prevent any hair loss for the foreseeable future any could also thicken up your hair further.